Alert archive / Colorado / Red Flag Warnings in 2020

Red Flag Warning 33, NWS Denver/Boulder, CO

October 13, 202015 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Oct 13, 2020, 1:54 PM MDT for 15 counties in Colorado. It took effect at Oct 14, 2020, 9:00 AM MDT. It was in force for 9 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 13, 2020, 1:54 PM MDT (19:54 UTC)
In effect from
Oct 14, 2020, 9:00 AM MDT
Expired
Oct 14, 2020, 6:00 PM MDT
In force
9 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Lincoln County, CO, Morgan County, CO, Park County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 12 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 14, 9:49 AM MDTNON-TSTM WND GST 634 Ene Nederland, COMESONET STATION DW5338 NEDERLAND.
Oct 14, 9:50 AM MDTNON-TSTM WND GST 704 Ne Nederland, CO
Oct 14, 10:10 AM MDTNON-TSTM WND GST 62Aspen Springs, COMESONET STATION CW5066 GILPIN CO.
Oct 14, 11:10 AM MDTNON-TSTM WND GST 591 Ne Crisman, COMESONET STATION EW4338 BOULDER.
Oct 14, 3:07 PM MDTNON-TSTM WND GST 632 Nnw Briggsdale, COMESONET STATION TT567 CROW CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2020-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2020-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3331 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

372 
WWUS85 KBOU 131954
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
154 PM MDT Tue Oct 13 2020

COZ241-245>247-249-140400-
/O.NEW.KBOU.FW.W.0033.201014T1500Z-201015T0000Z/
/O.CON.KBOU.FW.W.0032.000000T0000Z-201014T0000Z/
Elbert/Central and East Douglas Counties Above 6000 Feet-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Washington County-
154 PM MDT Tue Oct 13 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND
ADJACENT PLAINS, FIRE WEATHER ZONES 241, 245, 246, 247, AND 
249...

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND ADJACENT
PLAINS, FIRE WEATHER ZONES 241, 245, 246, 247, AND 249...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from 9 AM to 6 PM MDT Wednesday.

* Affected Area...Fire Weather Zones 241, 245, 246, 247 and 249.

* Timing...Until 6 pm MDT this evening and also late Wednesday 
  morning and Wednesday afternoon.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 10 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ214-140400-
/O.NEW.KBOU.FW.W.0033.201014T1500Z-201015T0000Z/
/O.CON.KBOU.FW.W.0032.000000T0000Z-201014T0000Z/
Central and Southeast Park County-
154 PM MDT Tue Oct 13 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, FIRE WEATHER 
ZONE 214...

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, FIRE WEATHER 
ZONE 214...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from 9 AM to 6 PM MDT Wednesday.

* Affected Area...Fire Weather Zone 214.

* Timing...Until 6 pm MDT this evening and also late Wednesday 
  morning and Wednesday afternoon.

* Winds...West 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 12 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ216-239-240-243-244-140400-
/O.NEW.KBOU.FW.W.0033.201014T1500Z-201015T0000Z/
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Central and South Weld County-Morgan County-
154 PM MDT Tue Oct 13 2020

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN FOOTHILLS, DENVER
METRO AREA, AND PARTS OF THE EASTERN PLAINS, FIRE WEATHER ZONES 
216, 239, 240, 243, and 244...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect 
from 9 AM to 6 PM MDT Wednesday.

* Affected Area...Fire Weather Zones 216, 239, 240, 243, and 244.

* Timing...Late Wednesday morning and Wednesday afternoon

* Winds...Northwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 13 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ215-140000-
/O.CON.KBOU.FW.W.0032.000000T0000Z-201014T0000Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
154 PM MDT Tue Oct 13 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FOOTHILLS, 
FIRE WEATHER ZONE 215...

* Affected Area...Fire Weather Zone 215.

* Timing...Until 6 pm MDT this evening.

* Winds...West 20 to 30 mph with gusts up to 55 mph.

* Relative Humidity...As low as 13 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ213-140000-
/O.CON.KBOU.FW.W.0032.000000T0000Z-201014T0000Z/
Grand and Summit Counties Below 9000 Feet-
154 PM MDT Tue Oct 13 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR MIDDLE PARK, FIRE WEATHER 
ZONE 213...

* Affected Area...Fire Weather Zone 213.

* Timing...Until 6 pm MDT this evening.

* Winds...West 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ238-242-140000-
/O.CON.KBOU.FW.W.0032.000000T0000Z-201014T0000Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-
154 PM MDT Tue Oct 13 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR PLAINS NEAR THE WYOMING
BORDER, FIRE WEATHER ZONES 238 AND 242...

* Affected Area...Fire Weather Zones 238 and 242.

* Timing...Until 6 pm MDT this evening.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 12 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
208 
WWUS85 KBOU 140158
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
758 PM MDT Tue Oct 13 2020


COZ214-216-239>241-243>247-249-141200-
/O.CON.KBOU.FW.W.0033.201014T1500Z-201015T0000Z/
Central and Southeast Park County-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Washington County-
758 PM MDT Tue Oct 13 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT 
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR Fire Weather 
Zones 214, 216, 239, 240, 241, 243, 244, 245, 246, 247 and 249...

* Affected Area...Fire Weather Zones 214, 216, 239, 240, 241, 
  243, 244, 245, 246, 247 and 249.

* Timing...Wednesday morning until 6 pm MDT Wednesday evening.

* Winds...Northwest 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 11 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
033 
WWUS85 KBOU 141556
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
956 AM MDT Wed Oct 14 2020

COZ214-216-239>241-243>247-249-150000-
/O.CON.KBOU.FW.W.0033.000000T0000Z-201015T0000Z/
Central and Southeast Park County-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Washington County-
956 AM MDT Wed Oct 14 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 214,
216, 239, 240, 241, 243, 244, 245, 246, 247 AND 249...

* Affected Area...Fire Weather Zones 214, 216, 239, 240, 241, 
  243, 244, 245, 246, 247 and 249.

* Timing...Wednesday morning until 6 pm MDT Wednesday evening.

* Winds...North 20 to 30 mph with gusts up to 45 mph. A cold front
  will bring a sharp northeast wind shift this afternoon and 
  early evening with gusts to 40 mph as the front pushes through.

* Relative Humidity...As low as 13 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
374 
WWUS85 KBOU 141802
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1202 PM MDT Wed Oct 14 2020

COZ243>246-249-141915-
/O.CAN.KBOU.FW.W.0033.000000T0000Z-201015T0000Z/
Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-Washington County-
1202 PM MDT Wed Oct 14 2020

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 243, 244, 245, 246, AND 249...

The National Weather Service in Denver has cancelled the Red Flag
Warning.

A cold front has pushed through brining gusty northeast winds 
with much cooler temperatures and higher relative humidities. 
Therefore the Red Flag Warning has been canceled.

$$

COZ214-216-239>241-247-150000-
/O.CON.KBOU.FW.W.0033.000000T0000Z-201015T0000Z/
Central and Southeast Park County-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
1202 PM MDT Wed Oct 14 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 214,
216, 239, 240, 241, AND 247...

* Affected Area...Fire Weather Zones 214, 216, 239, 240, 241 and 
  247.

* Timing...Wednesday morning until 6 pm MDT Wednesday evening.

* Winds...Northwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 12 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
664 
WWUS85 KBOU 142139
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
339 PM MDT Wed Oct 14 2020


COZ239>241-247-142245-
/O.CAN.KBOU.FW.W.0033.000000T0000Z-201015T0000Z/
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
339 PM MDT Wed Oct 14 2020

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 214, 216, 239, 240, 241, AND
247...

The National Weather Service in Denver has cancelled the Red Flag
Warning.

Conditions that intially warranted the Red Flag Warning no longer
meet criteria. 

$$

COZ214-150545-
/O.NEW.KBOU.FW.W.0034.201015T1800Z-201016T0000Z/
/O.CON.KBOU.FW.W.0033.000000T0000Z-201015T0000Z/
Central and Southeast Park County-
339 PM MDT Wed Oct 14 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 214,
216, 239, 240, 241, AND 247...
...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 214...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from noon to 6 PM MDT Thursday.

* Affected Area...Fire Weather Zone 214.

* Timing...Wednesday morning until 6 pm MDT Wednesday evening.

* Winds...West 15 to 25 mph with gusts up to 50 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ216-150000-
/O.CON.KBOU.FW.W.0033.000000T0000Z-201015T0000Z/
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
339 PM MDT Wed Oct 14 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 214,
216, 239, 240, 241, AND 247...

* Affected Area...Fire Weather Zone 216.

* Timing...Wednesday morning until 6 pm MDT Wednesday evening.

* Winds...North 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 10 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
332 
WWUS85 KBOU 150002
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
602 PM MDT Wed Oct 14 2020

COZ214-150815-
/O.EXP.KBOU.FW.W.0033.000000T0000Z-201015T0000Z/
/O.CON.KBOU.FW.W.0034.201015T1800Z-201016T0000Z/
Central and Southeast Park County-
602 PM MDT Wed Oct 14 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR fire weather zone
214... 
...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING 
FOR WIND AND LOW RELATIVE HUMIDITY FOR fire weather zones 214 and
216...

* Affected Area...Fire Weather Zone 214.

* Timing...From noon until 6 pm MDT Thursday evening.

* Winds...West 10 to 20 mph with gusts up to 45 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ216-150115-
/O.EXP.KBOU.FW.W.0033.000000T0000Z-201015T0000Z/
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
602 PM MDT Wed Oct 14 2020

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR fire weather zones 214 and 216...


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 13, 10:18 AM MDT, 3 hours 36 minutes earlier.

Area forecast discussion, Oct 13, 10:18 AM MDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1018 AM MDT Tue Oct 13 2020

.UPDATE...
Issued at 1018 AM MDT Tue Oct 13 2020

Dry west-northwest flow aloft continues today. A surface high
over Nebraska will continue eastward through the day. Surface
winds are expected to turn southerly this afternoon over eastern
Colorado as the high exits the region. Current forecast looks on
track with no changes planned.

&&

.SHORT TERM...(Today and tonight)
Issued at 334 AM MDT Tue Oct 13 2020

Dry WNW flow aloft will remain over the area today through tonight.
Sfc high pres will move to the east of the area as a lee trough
develops by aftn near the Front Range. As a result will see
increasing southerly winds over the plains by aftn. Over the
higher terrain, winds won't be as strong today but gusts up to 50
mph will still occur in some areas. As for highs, readings over
nern CO will mainly be in the 75 to 80 degree range. The only
exception will be over the far nern corner where highs mat stay in
the lower 70s.

For tonight, there will be some potential for high winds in the nrn
mtns and nrn foothills after midnight.  Hi res data shows has a mtn
wave late tonight with component along winds in the 60 kt range. Not
exactly sure how far down the winds will get in the foothills but
the normal windy spots could see gusts above 70 mph.  Higher mtn
areas could see gusts above 80 mph.

.LONG TERM...(Wednesday through Monday)
Issued at 418 AM MDT Tue Oct 13 2020

On Wednesday and Wednesday night, west northwesterly flow aloft
is on the increase as models have a mean upper trough developing
and pushing south into a good part of the U.S. Strong northwestly
flow aloft with jet level speeds in the 95 to 140 knot range are
progged over the CWA on Thursday. There as a gradual decrease to
the northwesterly flow aloft Thursday night. The QG Omega fields
show weak upward vertical velocity for the eastern CWA on
Wednesday, the pretty strong downward motion is progged Wednesday
night through Thursday night for the area. Cross sections do show
a mountain wave set-up on Wednesday, just not sure how low in
elevation the stronger winds will be. There is a pretty strong
stable layer around 600 mb on the cross section Wednesday as well.
Will go with the short term forecaster's high wind watch into
noon time on Wednesday for now. The low level pressure and wind
fields do show pretty strong northwesterly surface winds on
Wednesday. They become north-northeasterly late Wednesday
afternoon/early evening with the passage of a decent cold front.
Cross section do not show any Stratus behind the font for the
plains, and in fact, moisture amounts remain pretty low with
precipitable water values progged in the 0.20 to 0.50 inch range
on Wednesday and Wednesday night. Thursday and Thursday night are
even drier with values progged in the 0.10 to 0.25 inch range for
all the CWA. There is no measurable precipitation progged on the
QPF fields for the CWA Wednesday through Thursday night. There is
a tiny bit of CAPE progged over the northeast corner Thursday
afternoon. No pops for now. For temperatures, Wednesday highs will
be close to today's readings with an 8-13 C cooler down for
Thursday's highs. For the later days, Friday through Monday,
models have weaker northwesterly flow aloft for the CWA on Friday.
On Saturday, strong northwesterly flow aloft moves back for the
area; weakening a tad on Sunday. By Monday, the flow aloft is
more zonal, but still pretty strong. the only moisture progged
through the four later days is relegated to the mid and upper
levels and there isn't even much of that anyway. There are two
cold fronts noted on the thickness fields; the first Saturday
afternoon, then another one Monday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1018 AM MDT Tue Oct 13 2020

VFR conditions with mostly clear skies will prevail through
Wednesday. Wind direction will be the biggest forecasting
challenge over the next 24-36 hours. Southeast winds will prevail
through early afternoon. West to northwest winds are expected to
develop around a Denver Cyclone this afternoon brining gusts up to
20 knots. For this evening, winds settle at a south to southwest
direction.

&&

.FIRE WEATHER...
Issued at 418 AM MDT Tue Oct 13 2020

High fire danger due to gusty winds and low humidity will occur in
the nrn Foothills, South Park and Middle Park. Over nern CO,
winds will be lower. However, with favorable mixing, probably
will meet criteria near the WY border and across the Palmer Divide
extending into Washington county.

Fire danger will be elevated on Wednesday afternoon over the
plains with relative humidities in the teens and winds gusts
getting into the 15-30 mph range. Red flag conditons are a
possibility, so highlights may be needed for Wednesday afternoon
and early evening.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 6 PM MDT this evening for COZ213>215-238-
241-242-245>247-249.

High Wind Watch from late tonight through Wednesday morning for
COZ033-035.

&&

UPDATE...Meier
SHORT TERM.....RPK
LONG TERM......RJK
AVIATION...Meier
FIRE WEATHER...RPK/RJK
Hazardous weather outlook, Oct 13, 10:58 AM MDT, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1058 AM MDT Tue Oct 13 2020

COZ030>051-141700-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1058 AM MDT Tue Oct 13 2020

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Critical fire danger is again expected this afternoon. The threat
will be greatest in the northern Foothills, South Park and Middle
Park and across the plains, near the Wyoming border, and over the
Palmer Divide. Winds will gust up to 50 mph over the higher
terrain with speeds in the 30 mph range over the plains. The wind
will decrease this evening over the plains but remain gusty over
the higher terrain.

Meanwhile late tonight, the threat of high winds will increase
over the northern Mountains and northern Foothills.  Winds gusts
from 70 to 80 mph will be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The threat of high winds will continue on Wednesday, especially
in the morning, over the northern mountains and northern
foothills. Winds gusts from 70 to 80 mph will be possible. Fire
danger will be elevated during the afternoon and early evening
hours from Wednesday through, at least, Saturday for much of the
forecast area. The dry airmass will remain in place until then.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 4:06 AM MDTHigh Wind WatchBOUBoulder, Grand, Jackson, Larimer10 hr
Oct 13, 1:55 PM MDTHigh Wind WarningBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more22 hr

Nearby

Red Flag Warnings in Colorado, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.